fioricet, but does not seem to work, or if it does work, it is for a very short time. Now the doctor prescribed fiorinal because fioricet did not work as well and because it seems tylenol is quite dangerous. Does anyone know is it the codeine that was so effective on my headaches? I believe they are either sinus/allergy, tension or stress headaches. Though when I have a headache i am very sensitive to light and sounds, i dont believe they are migranes, but i do get them very often, several per week, sometimes daily. Thanks all.
I have the wicked headache problem too. Some of mine are migranes & some are sinus, musculoskelatel (sp?) i.e. tension, & rarely, cluster. I was diagnosed during participation in a study & placed on Fiorinol w/ codeine. When Imitrex came out, I was placed on that but am allergic, so I've been doing fine w/ my old trusty Fiorinol w/ codeine. You asked if it was the codiene that made it so effective which is tough 2 answer cause it's made up of so many different components. There's the butalbital (a barbiturate), the codiene that seems 2 cross the blood brain barrier & spreads quickly thoughout the body while lasting 4 to 6 hrs, caffiene, which potentiates all this stuff & consticts blood vessels, and the aspirin or tylenol.
Just the combo of caffiene & aspirin has been shown 2 b very effective in treating tension, sinus, & even mild migranes ( there's a Bayer formula that's just aspirin & caffiene, & my fave, extra strength Excedrin. The debate over whether 2 use Fiorinal or Fiorcet depends a lot on u. If ur taking relatively high doses of drugs w/ acetomenephene like Percocet or any of the Hydros, u might want 2 talk 2 ur Dr about staying w/ Fiorinal. My Dr actually has a chart 2 make sure patients are in the "safe" range of acetomenophine. If you have GI problems like bleeding ulcers, ur GI can help u w/ whether or not taking aspirin is worth the risk. So it comes down 2 how much tylenol or aspirin ur getting from other drugs. Fiornal has the equivelent of one basic aspirin, Fioricet one tylenol. I do agree w/ u - hands down Fiornal works better. I find this drug fascinating - I really hope there was something in there that helps u. Best of luck - these headaches really suck beyond the telling of it!
I took FC#3(Fiorinal with codeine) for years-worked great BUT it's true when MDs tell you of an "analgesic"headache-from the codeine. I always prefer aspirin over tylenol. However I went off from FC#3 altogether-and was given oxycodone-STILL did NOT work like the FC#3. Recently they started up again and my Doc gave me Fioricet-and I dropped the oxycodone. Hence the amount of experience I've had with all 3-(The Fioricet alone was great relief)I always thought it must be the codeine, turns out I believe it's the Butalbital, and caffeine together.Also if they are a sinus type-you need sudafed,or something for that and need to check sinuses.I was at a Headache institute in Philadelphia for 2 weeks,and they had me drink 2 cups of coffe in the am, Tylenol 1 hour later-worked but not as well.I think the butalbital relaxes the muscles in neck and head.
Anyway the FC#3(w/codeine-phew hugely addictive)so is the butalbital- but didn't seem as bad as the codeine.BTW I too noticed that the Fioricet (Tylenol being the difference)didn't last as long as the Fiorinal.Ever tried Imitrex shots?
Sinus headaches are usually on the front of the forehead- tap above the eyebrows and see if it really hurts and press hard under your eyes/ This pain goes to all of your head and feels like a head ache. Usually an antibiotic will clear sinus headaches up, because they are usually caused by a sinus infection. Anytime 'cet' is added to a med-it means that Tylenol got hold of it and contaminated it. Made it worthless. I used to take a good pain killer, but after Tylenol got hold of it, it caused all sorts of medical problems. Just tell doctors and pharmacies that you can't take it bc of your liver. I shouldn't take Ibuprofen, etc. bc I have a bad stomach. Now I'm 70. Drs want 2 give it too me. I tell them that if the Navy was worried about me bleeding out when I was in my 20s, it certainly is a factor now that I'm in my 70s. I'm allergic to Tylenol-I get so sick---
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2010 • 1 answer
Posted 25 Jun 2010 • 1 answer
Posted 3 Nov 2010 • 4 answers
Posted 28 Sep 2013 • 2 answers
Posted 3 Jan 2015 • 1 answer